MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-400-14
Medical Device Problem Codes Break (1069); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the pipeline pushwire came loose from the device.The patient was undergoing surgery for treatment of a saccular, previously ruptured aneurysm of the right posterior communicating (pcom) artery with a max diameter of 4.5 mm and a 4 mm neck diameter.It was noted the patient's vessel tortuosity was minimal.Dual antiplatelet therapy (dapt) was administered, and the platelet reactivity units (pru) level was 126.It was reported that the pipeline was advanced through the phenom microcatheter which was distal in the m2 region.The pipeline was then unsheathed in the m1 region and slowly dragged back to the terminus landing zone.During the drag process, the distal end of the pipeline opened.The physician wanted to advance the pipeline distally since they pulled the pipeline down too proximal.The phenom was advanced with a slight pull on the pushwire to recapture the pipeline.Under fluoro, it was noticed the pushwire had no friction and came loose from the device.Since the pipeline had only been deployed about 2-3 mm, the pipeline and microcatheter were removed.There was no vessel injury, and another device was used to complete the procedure.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.Ancillary devices include a 9f terumo pinnacle, ballaste 90cm 6f, 072 navien, headway duo 156cm, phenom 27 150cm, syncro2 soft, target xl 5x10 360.
 
Event or Problem Description
***mdr decision corrected to not reportable.No additional supplemental reports are required unless additional information received indicates reportable event.***.
 
Additional Manufacturer Narrative
Product analysis #703957682:equipment used: video inspection system (m-78210), ruler (m-83361); camera (panasonic lumix dmc-zs5) findings: the pipeline flex was returned within the inner pouch; inside of a biohazard bag and a shipping box.The pipeline flex delivery system was found to be intact, no separation was found.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal ends of the pipeline flex braid were fully opened and no damage.No bend found on the pusher.No damages were found with the tip coil, distal marker, re-sheathing marker or with the proximal bumper.No other anomalies were observed.Based on the returned device, the pipeline flex was not confirmed to have "pushwire separation" issue.The root cause could not be determined as the returned pipeline flex delivery system was found intact.No separation was found.No damage was found with the returned device.There was no non-conformance to specifications identified that led to the reported issue.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10551747
Report Number2029214-2020-00944
Device Sequence Number3528476
Product Code OUT
UDI-Device Identifier00847536015845
UDI-Public00847536015845
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2022
Device Model NumberPED-400-14
Device Catalogue NumberPED-400-14
Device Lot NumberA894611
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2020
Initial Date Received by Manufacturer 09/15/2020
Supplement Date Received by Manufacturer11/22/2020
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date12/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight110